Determination of the blow-up rate for a critical semilinear wave equation. (English) Zbl 1136.35055

Summary: In this paper, we determine the blow-up rate for the semilinear wave equation \(u_{tt}-\Delta u=|u|^{p-1}u\) with critical power nonlinearity \(p=1+4/(N-1)\), \(N\geq 2\) related to the conformal invariance.


35L70 Second-order nonlinear hyperbolic equations
35L15 Initial value problems for second-order hyperbolic equations
35B40 Asymptotic behavior of solutions to PDEs
35B33 Critical exponents in context of PDEs
Full Text: DOI


[1] Alinhac, S.: Blowup for nonlinear hyperbolic equations, vol. 17 Progress in Nonlinear Differential Equations and their Applications. Birkhäuser Boston Inc., Boston, MA, 1995 · Zbl 0820.35001
[2] Antonini, C., Merle, F.: Optimal bounds on positive blow-up solutions for a semilinear wave equation. Internat. Math. Res. Notices 21, 1141-1167 (2001) · Zbl 0989.35090 · doi:10.1155/S107379280100054X
[3] Caffarelli, L.A., Friedman, A.: The blow-up boundary for nonlinear wave equations. Trans. Am. Math. Soc. 297(1), 223-241 (1986) · Zbl 0638.35053 · doi:10.1090/S0002-9947-1986-0849476-3
[4] Filippas, S., Herrero, M.A., Velázquez, J.J.L.: Fast blow-up mechanisms for sign-changing solutions of a semilinear parabolic equation with critical nonlinearity. R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 456(2004), 2957-2982 (2000) · Zbl 0988.35032 · doi:10.1098/rspa.2000.0648
[5] Giga, Y., Kohn, R.V.: Nondegeneracy of blowup for semilinear heat equations. Comm. Pure Appl. Math. 42(6), 845-884 (1989) · Zbl 0703.35020 · doi:10.1002/cpa.3160420607
[6] Herrero, M.A., Velázquez, J.J.L.: Blow-up behaviour of one-dimensional semilinear parabolic equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 10(2), 131-189 (1993)
[7] John, F.: Blow-up of solutions of nonlinear wave equations in three space dimensions. Manuscripta Math. 28(1-3), 235-268 (1979) · Zbl 0406.35042
[8] Kichenassamy, S., Littman, W.: Blow-up surfaces for nonlinear wave equations. I. Comm. Partial Diff. Eqs. 18(3-4), 431-452 (1993) · Zbl 0803.35093
[9] Kichenassamy, S., Littman, W.: Blow-up surfaces for nonlinear wave equations. II. Comm. Partial Diff. Eqs. 18(11), 1869-1899 (1993) · Zbl 0803.35094 · doi:10.1080/03605309308820997
[10] Lindblad, H., Sogge, C.D.: On existence and scattering with minimal regularity for semilinear wave equations. J. Funct. Anal. 130(2), 357-426 (1995) · Zbl 0846.35085 · doi:10.1006/jfan.1995.1075
[11] Merle, F., Raphaël, P.: On universality of blow-up profile for L2 critical nonlinear Schrödinger equation. Invent. Math. 156, 565-672 (2004) · Zbl 1067.35110 · doi:10.1007/s00222-003-0346-z
[12] Merle, F., Raphaël, P.: Sharp upper bound on the blow-up rate for the critical nonlinear Schrödinger equation. Geom. Funct. Anal. 13(3), 591-642 (2003) · Zbl 1061.35135 · doi:10.1007/s00039-003-0424-9
[13] Merle, F., Raphaël, P.: Blow-up dynamic and upper bound on the blow-up rate for critical nonlinear Schrödinger equation. Anal. Math. To appear 2004
[14] Merle, F., Zaag, H.: Blow-up rate near the blow-up curve for semilinear wave equations. In preparation · Zbl 1052.35043
[15] Merle, F., Zaag, H.: A Liouville theorem for vector-valued nonlinear heat equations and applications. Math. Annalen 316(1), 103-137 (2000) · Zbl 0939.35086 · doi:10.1007/s002080050006
[16] Merle, F., Zaag, H.: Determination of the blow-up rate for the semilinear wave equation. Amer. J. Math. 125, 1147-1164 (2003) · Zbl 1052.35043 · doi:10.1353/ajm.2003.0033
[17] Shatah, J., Struwe, M.: Geometric wave equations. New York University Courant Institute of Mathematical Sciences, New York, 1998 · Zbl 0993.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.